Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 83, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2014, 12:37 AM CDT for Greenwood County, Woodson County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 12:37 AM CDT (05:37 UTC)
- Expired
- May 11, 2014, 1:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Greenwood County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 115 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 12:48 AM CDT | HAIL 0.88 | Hamilton, KS | ALSO SOME STREET FLLODING IN TOWN. SOME WATER OVER K99. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS53 KICT 110537
SVRICT
KSC073-207-110615-
/O.NEW.KICT.SV.W.0083.140511T0537Z-140511T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1237 AM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
WESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 115 AM CDT
* AT 1235 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
SOUTHWEST OF HAMILTON...AND MOVING EAST AT 25 MPH. THIS WARNING
REPLACES THE PREVIOUS WARNING IN EFFECT FOR GREENWOOD COUNTY.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAMILTON...TORONTO...VIRGIL AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3778 9581 3781 9640 3803 9640 3818 9596
3817 9595 3805 9595 3805 9581
TIME...MOT...LOC 0537Z 271DEG 20KT 3794 9627
HAIL...1.75IN
WIND...60MPH
$$
BILLINGS WRIGHT2 follow-up statements
497
WWUS53 KICT 110545
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CDT SUN MAY 11 2014
KSC073-207-110615-
/O.CON.KICT.SV.W.0083.000000T0000Z-140511T0615Z/
GREENWOOD KS-WOODSON KS-
1245 AM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 115 AM CDT...
AT 1243 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMILTON...
AND MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...TORONTO...VIRGIL AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3778 9581 3781 9625 3805 9631 3818 9596
3817 9595 3805 9595 3805 9581
TIME...MOT...LOC 0546Z 271DEG 20KT 3794 9621
HAIL...1.75IN
WIND...60MPH
$$
KETCHAM012
WWUS53 KICT 110557
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT SUN MAY 11 2014
KSC073-207-110615-
/O.CON.KICT.SV.W.0083.000000T0000Z-140511T0615Z/
GREENWOOD KS-WOODSON KS-
1257 AM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 115 AM CDT...
AT 1255 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMILTON...
AND MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VIRGIL AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3778 9581 3783 9617 3807 9624 3818 9596
3817 9595 3805 9595 3805 9581
TIME...MOT...LOC 0557Z 271DEG 20KT 3795 9609
HAIL...1.75IN
WIND...60MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:59 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, May 10, 6:59 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT SAT MAY 10 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER MIDNIGHT. FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS. INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE OF CONVECTION FOR MUCH NEEDED RAINFALL. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE EASTERN CONUS. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 658 PM CDT SAT MAY 10 2014 A COMPLICATED TAF FORECAST...AS CONVECTION CONTINUES OVER SRN KS FROM NEAR KIAB INTO THE FLINT HILLS. THIS DIURNALLY DRIVEN CONVECTION CONTINUES TO DEVELOP IN THE WARM MOIST SECTOR...AND MOVES E-NE AWAY FROM THE KICT TAF SITE. WILL KEEP A VCTS IN FOR KICT AS TSRA KEEPS REDEVELOPING WITHIN 25 MILES OF KICT. CONVECTION OVER THE FLINT HILLS MAY MOVE EAST-NORTHEAST TOWARDS THE KCNU AREA...SO WILL GO WITH VCTS FOR THIS TAF SITE AS WELL. THINK MOST OF THE THIS CONVECTION WILL STAY NW OF KCNU. AS SFC WINDS DECOUPLE IN THE LOW LAYERS ACROSS SRN KS TONIGHT...COULD SEE SOME LOW LEVEL WIND SHEAR DEVELOP AS LOW LEVEL JET AROUND 2K FEET INCREASES TO 40 KTS. THE WARM MOIST AIR WILL CONTINUE TO SURGE NORTH DURING THE OVERNIGHT HOURS...WITH LOW LEVEL MOISTURE LEADING TO A SCT-BKN MVFR TO IFR CIG FOR THE KICT/KHUT TAF SITES. COULD ALSO SEE THIS LOW CLOUD DECK MOVE AS FAR NORTH AS KSLN/KRSL...BUT WILL KEEP THIS CLOUD DECK SCT FOR NOW. NEXT CONCERN WILL BE A COLD FRONT EXPECTED TO MOVE INTO CENTRAL KS FOR SUN AFTN. AS THIS BOUNDARY MOVES INTO CENTRAL KS...COULD SEE TSRA DEVELOP ALONG IT BY AROUND 21Z/SUN. WILL GO WITH A VCTS FOR KRSL/KSLN FOR THIS CHANCE. KETCHAM && .FIRE WEATHER... ISSUED AT 205 PM CDT SAT MAY 10 2014 STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 91 56 64 / 20 20 60 40 HUTCHINSON 65 91 52 60 / 20 40 70 30 NEWTON 66 89 54 62 / 30 30 70 50 ELDORADO 67 88 59 64 / 40 10 70 60 WINFIELD-KWLD 69 90 60 67 / 30 10 60 50 RUSSELL 61 89 46 55 / 20 50 60 30 GREAT BEND 62 91 45 56 / 20 50 60 30 SALINA 63 90 52 61 / 30 50 70 40 MCPHERSON 64 90 52 60 / 30 40 70 40 COFFEYVILLE 69 88 68 72 / 20 10 40 70 CHANUTE 67 87 67 69 / 30 20 50 70 IOLA 66 87 67 69 / 40 20 60 70 PARSONS-KPPF 68 87 68 71 / 30 10 40 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 3:52 PM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT SAT MAY 10 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 352 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT ACROSS MUCH OF THE AREA. A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND SOUTH CENTRAL KANSAS SUNDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, May 10, 11:02 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT SAT MAY 10 2014
KSZ053-069-070-110430-
BUTLER-CHASE-GREENWOOD-
1102 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1130 PM CDT
* AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 20 MILES SOUTH OF
COTTONWOOD FALLS...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
THRALL.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3801 9624 3797 9664 3815 9668 3821 9635
3818 9635 3818 9629
TIME...MOT...LOC 0402Z 261DEG 24KT 3808 9654
BILLINGS WRIGHTLocal storm report, May 10, 11:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 4 S BUHLER 38.08N 97.77W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
&&
VJPLocal storm report, May 10, 11:23 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL 3 S BUHLER 38.09N 97.77W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
&&
VJPSpecial weather statement, May 10, 11:23 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT SAT MAY 10 2014
KSZ051-110500-
MCPHERSON-
1123 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR INMAN...OR 12 MILES SOUTHWEST
OF MCPHERSON...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...GALVA...CANTON AND MCPHERSON AIRPORT.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3843 9737 3835 9737 3825 9746 3817 9766
3817 9785 3824 9793 3835 9793 3840 9791
3857 9751
TIME...MOT...LOC 0423Z 230DEG 31KT 3825 9778
BILLINGS WRIGHTLocal storm report, May 10, 11:53 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 4 WSW OXFORD 37.25N 97.24W
05/10/2014 E1.00 INCH SUMNER KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO QUARTER SIZED HAIL. TIME
IS APPROXIMATED FROM RADAR.
0330 PM HAIL OXFORD 37.27N 97.17W
05/10/2014 E1.00 INCH SUMNER KS TRAINED SPOTTER
TIME IS BASED ON RADAR.
0345 PM HAIL 4 W AUGUSTA 37.69N 97.05W
05/10/2014 E0.50 INCH BUTLER KS TRAINED SPOTTER
0346 PM HAIL 2 SSW UDALL 37.36N 97.13W
05/10/2014 E1.00 INCH COWLEY KS EMERGENCY MNGR
0350 PM TSTM WND DMG 1 W AUGUSTA 37.69N 96.99W
05/10/2014 BUTLER KS EMERGENCY MNGR
TWO 10 TO 12 INCH DIAMETER TREE BLOWN DOWN. NUMEROUS
BRANCHES DOWN. TIME VERIFIED VIA RADAR.
0355 PM HAIL 2 E UDALL 37.39N 97.08W
05/10/2014 E0.88 INCH COWLEY KS EMERGENCY MNGR
TIME IS ESTIMATED FROM RADAR.
0357 PM HAIL AUGUSTA 37.69N 96.98W
05/10/2014 M1.75 INCH BUTLER KS PUBLIC
REPORT RECEIVED VIA TWITTER WITH PICTURE OF GOLF BALL
SIZED HAIL. TIME IS ESTIMATED FROM RADAR.
0358 PM HAIL AUGUSTA 37.69N 96.98W
05/10/2014 E1.50 INCH BUTLER KS EMERGENCY MNGR
0358 PM TSTM WND GST AUGUSTA 37.69N 96.98W
05/10/2014 E70.00 MPH BUTLER KS TRAINED SPOTTER
TIME IS ESTIMATED FROM RADAR.
0358 PM HAIL AUGUSTA 37.69N 96.98W
05/10/2014 M1.25 INCH BUTLER KS TRAINED SPOTTER
TRAINED SPOTTER ALSO REPORTED 70 MPH WINDS.
0403 PM HAIL 8 N WINFIELD 37.38N 96.97W
05/10/2014 E1.00 INCH COWLEY KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER HAIL AT US HIGHWAY 77
AND 82ND ROAD. TIME IS ESTIMATED FROM RADAR.
0404 PM HAIL 4 S ROCK 37.38N 97.01W
05/10/2014 E1.00 INCH COWLEY KS AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT K15 AND US 77.
0405 PM HAIL EL DORADO 37.82N 96.86W
05/10/2014 E1.00 INCH BUTLER KS PUBLIC
INDIVIDUAL REPORTS MOSTLY 0.5 INCH HAIL WITH SEVERAL
QUARTER SIZED STONES.
0405 PM HAIL EL DORADO 37.82N 96.86W
05/10/2014 E0.75 INCH BUTLER KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS PEA TO PENNY SIZED HAIL AT
CENTRAL AND VINE.
0431 PM HAIL 5 W ATLANTA 37.44N 96.86W
05/10/2014 E1.00 INCH COWLEY KS EMERGENCY MNGR
LOCATED ON 32ND ROAD WEST OF TOWN.
0500 PM HAIL 2 WSW BAZAAR 38.25N 96.58W
05/10/2014 E0.50 INCH CHASE KS TRAINED SPOTTER
0520 PM HAIL 2 S HAYSVILLE 37.54N 97.35W
05/10/2014 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL AND SMALL TREE
LIMBS BROKEN.
0535 PM HAIL 4 S AUGUSTA 37.63N 96.98W
05/10/2014 E1.00 INCH BUTLER KS AMATEUR RADIO
0540 PM TORNADO 3 N ATLANTA 37.48N 96.77W
05/10/2014 BUTLER KS STORM CHASER
STORM CHASER REPORTED A SMALL TORNADO THAT CROSSED THE
ROAD IN FRONT OF THEM AND LASTED FOR 30 SECONDS. THIS
REPORT IS UNCONFIRMED. REPORT WAS RECEIVED VIA TWITTER.
0547 PM HAIL 1 N ROSE HILL 37.58N 97.13W
05/10/2014 E0.50 INCH BUTLER KS TRAINED SPOTTER
0600 PM HAIL LATHAM 37.54N 96.64W
05/10/2014 E1.50 INCH BUTLER KS FIRE DEPT/RESCUE
0606 PM HAIL ANDOVER 37.69N 97.14W
05/10/2014 E1.00 INCH BUTLER KS PUBLIC
REPORT VIA TWITTER OF QUARTER SIZED HAIL AT CENTRAL AND
ANDOVER ROAD WHICH LASTED FOR A FEW SECONDS. TIME
ESTIMATED FROM RADAR.
0615 PM HAIL LEON 37.69N 96.78W
05/10/2014 E0.88 INCH BUTLER KS LAW ENFORCEMENT
0639 PM HAIL 1 W LEON 37.69N 96.80W
05/10/2014 E1.50 INCH BUTLER KS PUBLIC
PUBLIC REPORTED VIA TWITTER PING PONG BALL SIZED HAIL ON
TETER ROAD.
0658 PM FUNNEL CLOUD 3 SE PIEDMONT 37.59N 96.33W
05/10/2014 ELK KS LAW ENFORCEMENT
THE FUNNEL CLOUD WENT HALF WAY DOWN AND DID NOT LAST VERY
LONG. THERE IS BROAD ROTATION WITH A DISTINCT WALL CLOUD
NOW.
0708 PM FUNNEL CLOUD 5 SE PIEDMONT 37.57N 96.31W
05/10/2014 ELK KS AMATEUR RADIO
0709 PM HAIL 11 NE LATHAM 37.66N 96.50W
05/10/2014 E1.00 INCH GREENWOOD KS TRAINED SPOTTER
GROUND IS PRETTY WELL COVERED WITH QUARTER SIZED HAIL
WHICH LASTED FOR 10 MINUTES AND JUST STOPPED.
0710 PM HAIL SEVERY 37.62N 96.23W
05/10/2014 E1.75 INCH GREENWOOD KS LAW ENFORCEMENT
TIME IS BASED ON OTHER REPORTS.
0710 PM HAIL SEVERY 37.62N 96.23W
05/10/2014 E1.50 INCH GREENWOOD KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER TO PING PONG BALL SIZED
HAIL.
0717 PM FUNNEL CLOUD 1 N SEVERY 37.64N 96.23W
05/10/2014 GREENWOOD KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS A FUNNEL NEAR THE INTERSECTION OF
KS HIGHWAY 99 AND US HIGHWAY 400.
0724 PM HAIL 9 E LEON 37.66N 96.63W
05/10/2014 E1.25 INCH BUTLER KS BROADCAST MEDIA
BROADCAST MEDIA REPORTS HAIL COVERING THE ROADWAY AT US
HWY 400 AND FLINTHILLS ROAD. THE HAIL IS QUARTER TO HALF
DOLLAR SIZED AND MAKING THE ROADWAY SLICK. TIME IS
APPROXIMATED FROM RADAR.
0740 PM FLOOD 9 ESE LEON 37.66N 96.63W
05/10/2014 BUTLER KS EMERGENCY MNGR
FLOODING OF SEVERAL TOWNSHIP ROADS IN THE AREA NORTH AND
SOUTH OF US HIGHWAY 400 NEAR BEAUMONT.
0743 PM HAIL 5 NNW DERBY 37.63N 97.29W
05/10/2014 E1.00 INCH SEDGWICK KS AWOS
MCCONNELL AIR FORCE BASE REPORTS MAINLY PEA TO MARBLE
SIZED HAIL WITH A FEW PIECES OF QUARTER SIZED HAIL.
0748 PM HAIL PIEDMONT 37.62N 96.37W
05/10/2014 E1.00 INCH GREENWOOD KS FIRE DEPT/RESCUE
0753 PM HAIL WICHITA 37.69N 97.34W
05/10/2014 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL NEAR GREENWICH
AND KELLOGG.
0756 PM HAIL 2 SW SEVERY 37.60N 96.25W
05/10/2014 E1.75 INCH ELK KS TRAINED SPOTTER
0801 PM HAIL SEVERY 37.62N 96.23W
05/10/2014 E1.75 INCH GREENWOOD KS TRAINED SPOTTER
0811 PM FUNNEL CLOUD 3 S SEVERY 37.58N 96.23W
05/10/2014 ELK KS TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CLOUD ABOUT HALFWAY TO THE GROUND.
0816 PM TORNADO 4 NW SEVERY 37.66N 96.28W
05/10/2014 GREENWOOD KS TRAINED SPOTTER
BRIEF ROPE TORNADO WAS REPORTED.
0843 PM HAIL 10 ESE EL DORADO LAKE 37.82N 96.62W
05/10/2014 E1.75 INCH BUTLER KS FIRE DEPT/RESCUE
0904 PM FUNNEL CLOUD 8 SW EUREKA 37.74N 96.39W
05/10/2014 GREENWOOD KS TRAINED SPOTTER
0904 PM HAIL 7 W EUREKA 37.82N 96.42W
05/10/2014 E1.75 INCH GREENWOOD KS TRAINED SPOTTER
0908 PM FUNNEL CLOUD 8 SW EUREKA 37.74N 96.39W
05/10/2014 GREENWOOD KS STORM CHASER
STORM CHASER REPORTS ROTATING WALL CLOUD AND FUNNELS
GOING UP AND DOWN.
1015 PM HAIL HAYSVILLE 37.57N 97.35W
05/10/2014 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER SAW PEA TO NICKEL SIZED HAIL FOR 5
MINUTES ON SUMMEY STREET OFF OF 63RD AND SENECA.
1020 PM HAIL 2 SSE BURNS 38.07N 96.87W
05/10/2014 E1.00 INCH BUTLER KS TRAINED SPOTTER
HAIL LASTED FOR 15 MINUTES AND WAS MOSTLY LESS THAN A
QUARTER.
1045 PM HAIL HAMILTON 37.98N 96.16W
05/10/2014 E1.00 INCH GREENWOOD KS LAW ENFORCEMENT
1048 PM HAIL SOUTH HUTCHINSON 38.03N 97.94W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
1055 PM HAIL HUTCHINSON 38.07N 97.91W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
1113 PM HAIL 3 S BUHLER 38.09N 97.77W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
1115 PM HAIL 4 S BUHLER 38.08N 97.77W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
&&
VJPSpecial weather statement, May 10, 11:56 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT SAT MAY 10 2014
KSZ069-070-110530-
BUTLER-GREENWOOD-
1156 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1230 AM CDT
* AT 1154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CASSODAY...OR
17 MILES NORTHEAST OF EL DORADO...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
THRALL.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3798 9672 3809 9648 3809 9636 3814 9636
3794 9618 3782 9663
TIME...MOT...LOC 0456Z 246DEG 17KT 3794 9657
BILLINGS WRIGHTThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:14 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| May 10, 7:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 10, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood, Wilson, Woodson | 63 min |
| May 10, 7:35 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 10, 7:45 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| May 10, 7:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 38 min |
| May 10, 7:53 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 10, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson | 34 min |
| May 10, 8:13 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 47 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 47 min |
| May 10, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 46 min |
| May 10, 9:01 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| May 10, 9:02 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 10, 9:03 PM CDT | Special Weather Statement | ICT | Kingman | 27 min |
| May 10, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 45 min |
| May 10, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 51 min |
| May 10, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| May 10, 9:53 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| May 10, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 32 min |
| May 10, 10:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 27 min |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 46 min |
| May 10, 10:30 PM CDT | Special Weather Statement | ICT | Reno | 30 min |
| May 10, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 59 min |
| May 10, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 52 min |
| May 10, 11:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| May 10, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 53 min |
| May 10, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 33 min |
| May 10, 11:23 PM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| May 10, 11:56 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| May 11, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 40 min |
| May 11, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 32 min |
| May 11, 1:28 AM CDT | Areal Flood Warning | ICT | Greenwood | 6 hr |
| May 11, 3:36 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 21 hr |
| May 11, 3:40 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 16 hr |
| May 11, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 43 min |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 60 min |
| May 11, 5:18 PM CDT | Special Weather Statement | ICT | Russell | 27 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 57 min |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 47 min |
| May 11, 6:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 41 min |
| May 11, 6:41 PM CDT | Tornado Warning | ICT | Barton | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.